Thanks for your query, albeit short and specific.
When the abscess is getting bigger even on antibiotics, it means one of the following:
- That the antibiotics were started late and the abscess formation has already started .
- Bacteria not responding to that particular antibiotic.
I would advise you the following in such a situation:
- Consult a General Surgeon to get clinical evaluation, examination and treatment in the form of lancing (incision and drainage).
Send the sample of the pus for culture and sensitivity.
- Regular dressing
Change over to another antibiotic and anti-inflammatory like Ibuprofen.
I hope this answer helps you.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.